Alert archive / Tennessee / Wind Advisories in 2022

Wind Advisory 6, NWS Nashville, TN

March 29, 202238 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Mar 29, 2022, 3:36 AM CDT for 38 counties in Tennessee. It took effect at Mar 30, 2022, 9:00 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2022, 3:36 AM CDT (08:36 UTC)
In effect from
Mar 30, 2022, 9:00 AM CDT
Expired
Mar 31, 2022, 2:10 AM CDT
In force
17 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2022-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2022-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

693 
WWUS74 KOHX 290836
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
336 AM CDT Tue Mar 29 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-292000-
/O.NEW.KOHX.WI.Y.0006.220330T1400Z-220331T0600Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
336 AM CDT Tue Mar 29 2022

...WIND ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 1 AM CDT
THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...All of Middle Tennessee.

* WHEN...From 9 AM Wednesday to 1 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
JB Wright
5 follow-up statements
841 
WWUS74 KOHX 291846
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
146 PM CDT Tue Mar 29 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-301200-
/O.CON.KOHX.WI.Y.0006.220330T1400Z-220331T0600Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
146 PM CDT Tue Mar 29 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO 1 AM
CDT THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...All of Middle Tennessee.

* WHEN...From 9 AM Wednesday to 1 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
839 
WWUS74 KOHX 300837
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
337 AM CDT Wed Mar 30 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-302000-
/O.CON.KOHX.WI.Y.0006.220330T1400Z-220331T0600Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
337 AM CDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CDT THIS MORNING
TO 1 AM CDT THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...All of Middle Tennessee.

* WHEN...9 AM CDT This Morning to 1 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
JB Wright
078 
WWUS74 KOHX 301813
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
113 PM CDT Wed Mar 30 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-310600-
/O.CON.KOHX.WI.Y.0006.000000T0000Z-220331T0600Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
113 PM CDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts 50 to 55 mph
  expected.

* WHERE...All of Middle Tennessee.

* WHEN...Through 1 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
289 
WWUS74 KOHX 310509
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
1209 AM CDT Thu Mar 31 2022

TNZ005>010-023>031-056>063-075-093>095-310615-
/O.CAN.KOHX.WI.Y.0006.000000T0000Z-220331T0600Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Perry-
Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-Bedford-
Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, 
Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, 
Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville,
Gainesboro, Linden, Lobelville, Centerville, Hohenwald, Franklin,
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Shelbyville, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
1209 AM CDT Thu Mar 31 2022

...WIND ADVISORY IS CANCELLED...

Winds gusts have tied down below wind advisory thresholds across
western and central portions of Middle Tennessee. Thus previously
issued wind advisory for these locations has been cancelled. 

$$

TNZ011-032>034-064>066-077>080-310900-
/O.EXT.KOHX.WI.Y.0006.000000T0000Z-220331T0900Z/
Pickett-Putnam-Overton-Fentress-De Kalb-White-Cumberland-Coffee-
Warren-Grundy-Van Buren-
Including the cities of Byrdstown, Cookeville, Livingston, 
Jamestown, Allardt, Smithville, Sparta, Crossville, Tullahoma, 
Manchester, McMinnville, Altamont, Coalmont, and Spencer
1209 AM CDT Thu Mar 31 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING...

* WHAT...South winds 20 to 30 mph with gusts 50 to 55 mph 
  expected.

* WHERE...Locations just west of and across Cumberland Plateau
  Region of Middle Tennessee.

* WHEN...Until 4 AM CDT early this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
JB Wright
029 
WWUS74 KOHX 310710
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
210 AM CDT Thu Mar 31 2022

TNZ011-032>034-064>066-077>080-310815-
/O.CAN.KOHX.WI.Y.0006.000000T0000Z-220331T0900Z/
Pickett-Putnam-Overton-Fentress-De Kalb-White-Cumberland-Coffee-
Warren-Grundy-Van Buren-
Including the cities of Byrdstown, Cookeville, Livingston, 
Jamestown, Allardt, Smithville, Sparta, Crossville, Tullahoma, 
Manchester, McMinnville, Altamont, Coalmont, and Spencer
210 AM CDT Thu Mar 31 2022

...WIND ADVISORY IS CANCELLED...

Winds gusts have tied down below wind advisory thresholds across
locations just west of and across Cumberland Plateau Region of
Middle Tennessee. Thus previously issued wind advisory for these 
locations has been cancelled. 

$$
JB Wright

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Mar 29, 12:40 AM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Mar 29, 12:40 AM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1240 AM CDT Tue Mar 29 2022

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Another dry day ahead on Tue but we could see severe weather across
the mid-state on Wed. Persistent trough across the eastern US
finally moves east tonight and an upper ridge builds early Tue.
This ridge however will slip by quickly late Tue and by sunrise
Wed, we are already in a ML/UL well in southwest flow regime.
This upper pattern shift is in response to a deep-digging upper
trough across the plains. The approaching storm system will also
push a warm front well north by early Wed. The jet structure
ahead of this system on Wed really strengthens, and winds just off
the SFC will be screaming. In fact, Wed afternoon we are likely
to see wind gusts 45-50mph. This jet structure will also provide
all kinds of high-end shear/helicity but like the last few events,
instability will be the question. A few runs are showing 400-700J
working up into our west late Wed afternoon...combined with a
strong shear, we could see isolated severe storms. It looks like
the window for severe storms will be mid-afternoon west to late
evening east, when a suspected QLCS moves across the mid-state. We
are also likely to see rainfall largely in the 1-2 inches range
most places. That will give us only a minimal flood threat. This
line will be followed by a cold front late Wed night, then the
trailing upper trough axis on Thu. This will leave a few showers
lingering across the Plateau Thu morning but those should move out
pretty quickly.

After some very warm temps Tue and especially Wed, we will see a
cool down to end the work-work. But there is another weak system
coming in Sat/Sat night, which may give us a few showers, but those
will be gone pretty quickly Sun morning as a weak upper trough moves
east.

Behind this system we may see another system move in next Tue but
the medium range is not agreeing on this solution so that is
quite up in the air for now.

&&

.AVIATION...
06Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...Surface winds are starting to shift around to
the east as a surface ridge slides across Middle Tennessee during
the next several hours. Look for winds to increase from the south
later this morning, with LLWS developing after 00Z this evening as
a strong low-level jet sets up ahead of the next cold front. In
the meantime, the lower levels of the atmosphere remain quite dry,
so look for VFR wx thru the TAF period.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......07
AVIATION........08
Hazardous weather outlook, Mar 28, 6:35 AM CDT, 21 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Nashville TN
635 AM CDT Mon Mar 28 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-291145-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
635 AM CDT Mon Mar 28 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Strong to severe thunderstorms are possible Wednesday afternoon and
Wednesday night. Damaging winds are the primary threat, but tornadoes
are also possible.

In addition to thunderstorms, non-thunderstorm wind gusts up to 45
MPH are expected Wednesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Wednesday afternoon and Wednesday
night.

Schaper

Nearby

Wind Advisories in Tennessee, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.